Alert archive / Washington / High Wind Warnings in 2008

High Wind Warning 1, NWS Spokane, WA

July 10, 2008Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this high wind warning at Jul 10, 2008, 2:39 PM PDT for Douglas County, Okanogan County, Washington. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 2:39 PM PDT (21:39 UTC)
Expired
Jul 10, 2008, 8:00 PM PDT
In force
5 hr
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 3:15 PM PDTNON-TSTM WND DMGTonasket, WA10-INCH DIAMETER TREE DOWNED BY HIGH WINDS CAUSED EXTENSIVE DAMAGE TO A CARPORT AND RV. WIND GUST MEASURED AT 48 MPH.
Jul 10, 3:45 PM PDTNON-TSTM WND GST 74Oroville, WAPEAK WIND GUST MEASURED AT OROVILLE RAWS 1360 FEET.
Jul 10, 5:04 PM PDTHIGH SUST WINDS 59Omak, WAOMAK ASOS
Jul 10, 5:48 PM PDTHIGH SUST WINDS 455 E Douglas, WAELEVATION 2530 FT
Jul 10, 6:09 PM PDTHIGH SUST WINDS 458 E Chelan, WAGUSTS 35-45

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 102139
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
239 PM PDT THU JUL 10 2008

WAZ043-110300-
/O.UPG.KOTX.WI.Y.0005.000000T0000Z-080711T0300Z/
/O.NEW.KOTX.HW.W.0001.080710T2139Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
239 PM PDT THU JUL 10 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING
WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO
65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH
COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD
DECREASE FURTH SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE
IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY
THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT
ABOUT 10 TO 15 MPH AFTER 8 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$
2 follow-up statements
000 
WWUS76 KOTX 110008
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
508 PM PDT THU JUL 10 2008

WAZ043-110300-
/O.CON.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
508 PM PDT THU JUL 10 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING
WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO
65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH
COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD
DECREASE FURTHER SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE
IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO
ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE
BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ001-002-WAZ036>038-110300-
/O.NEW.KOTX.WI.Y.0006.080711T0008Z-080711T0300Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
508 PM PDT THU JUL 10 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG COLD FRONT DESCENDING OUT OF CANADA WILL CAUSE VERY WINDY
CONDITIONS OVER THE NORTHEASTERN MOUNTAINS AND NORTH IDAHO
PANHANDLE THIS EVENING. NORTH TO SOUTH RUNNING VALLEYS WILL
CHANNEL WINDS AND CREATE LOCALLY VERY STRONG WINDS. THESE VALLEY
WINDS MAY ACHIEVE 30 MPH SUSTAINED WITH LOCAL GUSTS TO 55 MPH.
THIS INCLUDES THE COMMUNITIES OF KETTLE FALLS...COLVILLE...NORTHPORT
...METALINE FALLS TO USK...AND BONNERS FERRY TO SANDPOINT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 110314
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
814 PM PDT THU JUL 10 2008


WAZ043-110415-
/O.EXP.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/
OKANOGAN VALLEY-
INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
814 PM PDT THU JUL 10 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL
REMAIN BREEZY TO LOCALLY WINDY FOR THE REST OF THE EVENING...THE
THREAT OF DAMAGING WINDS HAS ABATED. OVERNIGHT WINDS WILL
GRADUALLY TAPER OFF TO 5 TO 10 MPH BY DAWN IN THE OKANOGAN VALLEY.


$$

IDZ001-002-WAZ036>038-110415-
/O.EXP.KOTX.WI.Y.0006.000000T0000Z-080711T0300Z/
NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE...
CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
814 PM PDT THU JUL 10 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN BREEZY
THROUGH THE REST OF THE EVENING WITH LOCAL GUSTS TO NEAR 30
MPH...BUT THE THREAT OF DAMAGING GUSTS HAS ENDED. WINDS WILL TAPER
OFF TO 5 TO 10 MPH BY DAWN.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Jul 10, 12:35 PM PDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 10, 12:35 PM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1235 PM PDT THU JUL 10 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.

&&

.DISCUSSION...INCOMING COLD FRONT SHOWING SOME INTENSE DARKENING
IN WATER VAPOR ASSOCIATED WITH NORTHERN PORTION OF IT DIVING DOWN
THROUGH NORTHERN BRITISH COLUMBIA. LYTTON, BRITISH
COLUMBIA...ABOUT 130 MILES NORTHWEST OF OROVILLE RECENTLY REPORTED
A NORTHERLY WIND OF 23 MPH WITH GUSTS TO 48 MPH IN CLOSE PROXIMITY
TO THE DARKENING ON WATER VAPOR. 1.5 IPV SURFACE SHOW TROP
DROPPING DOWN TO 500MB WITH THE PASSAGE OF THIS WAVE AND WHEN A
FEATURE SUCH AS THIS DROPS DOWN IN A NORTHWEST TO SOUTHEAST
ORIENTATION OVER THE NORTHERN PORTIONS OF THE OKANOGAN VALLEY IT
USUALLY BRINGS ABOUT SIGNIFICANT NORTHWEST AND NORTHERLY
WINDS...WITH THIS IN MIND HAVE ISSUED A WIND ADVISORY LIMITED TO
PORTIONS OF THE OKANOGAN VALLEY NORTH OF OMAK VALID FROM 2 PM PDT
UNTIL 8 PM PDT THIS EVENING. /PELATTI

&&

.AVIATION...
DRY COLD FRONT EXPECTED TO BRING INCREASE IN WIND AND A SMALL
THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        83  48  80  52  84  56 /   0   0   0   0   0   0
COEUR DALENE  82  47  78  50  82  53 /   0   0   0   0   0   0
PULLMAN        85  40  79  45  82  49 /   0   0   0   0   0   0
LEWISTON       92  54  87  55  90  58 /   0   0   0   0   0   0
COLVILLE       84  42  84  47  87  51 /  10  10   0   0   0   0
SANDPOINT      80  44  77  43  80  47 /  10  10   0   0   0   0
KELLOGG        78  48  76  49  79  53 /   0  10   0  10   0   0
MOSES LAKE     88  52  86  54  90  59 /   0   0   0   0   0   0
WENATCHEE      86  55  85  58  90  63 /   0   0   0   0   0   0
OMAK           86  48  86  53  90  55 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
     MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
     WASHINGTON PALOUSE...WATERVILLE PLATEAU.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
     NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.

     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR OKANOGAN VALLEY.

&&
Hazardous weather outlook, Jul 10, 8:06 AM PDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
806 AM PDT THU JUL 10 2008

WAZ031>036-041>044-111500-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE
POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-026-027-WAZ037-038-111500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
806 AM PDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:21 PM PDTWind AdvisoryOTXDouglas, Okanogan2 hr

Nearby

High Wind Warnings in Washington, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.